MAUDE Adverse Event Report: CAREFUSION ALARIS GRAVITY SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS GRAVITY SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 42493E
Medical Device Problem Codes Failure to Prime (1492); Improper Flow or Infusion (2954); No Flow (2991)
Health Effect - Clinical Code Cardiac Arrest (1762)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: csc product claims coordinator inventory management.Concomitant medical products; pressure bag, iv flush syringe, therapy date unk.Patient demographics requested however not provided.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that a patient was in cardiac arrest, a placement of an io (intraosseous infusion) catheter was inserted.The paramedics attempted to prime the tubing however fluid did not pass easily through the check valve.The tubing was able to be primed after extra pressure applied from a pressure bag but unable to flow.A flush was placed on the port just below the check valve to troubleshoot where the location of the blockage and the tubing was able to be flushed easily past the check valve however would not flow.The paramedics assumed that the io was to blame initially and placed a second io with adequate placement.When the user did not get adequate flow through the primary tubing, a second tubing was attached and flow was uninhibited.There was no lasting harm reported to the patient.
 
Additional Manufacturer Narrative
The customer¿s report that fluid did not pass easily through the check valve was confirmed.Visual inspection of the set noted that the check valve had been assembled into the set upside down.There were no other anomalies observed.Functional testing resulted in the set not flowing due to the misassembled upside down check valve.The root cause of the occlusion was due to the check valve being assembled into the set upside down.The root cause of the misassembly was due to an error during the manufacturing process.
 
Event or Problem Description
It was reported that a patient was in cardiac arrest, a placement of an io (interosseous) catheter was inserted.The paramedics attempted to prime the tubing however fluid did not pass easily through the check valve.The tubing was able to be primed after extra pressure applied from a pressure bag but unable to flow.A flush was placed on the port just below the check valve to troubleshoot where the location of the blockage and the tubing was able to be flushed easily past the check valve however would not flow.The paramedics assumed that the io was to blame initially and placed a second io with adequate placement.When the user did not get adequate flow through the primary tubing, a second tubing was attached and flow was uninhibited.There was no lasting harm reported to the patient.

Brand Name
ALARIS GRAVITY SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8456186
Report Number9616066-2019-00759
Device Sequence Number14175051
Product Code FPA
UDI-Device Identifier10885403235375
UDI-Public10885403235375
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model Number42493E
Device Catalogue Number42493E
Device Lot Number18106869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
42493E,(2)IO CATHETER, THERAPY DATE UNK.; 42493E,(2)IO CATHETER, THERAPY DATE UNK
Outcome Attributed to Adverse Event Required Intervention;